Open Access
February 2009 An Explicit Method for Convection-Diffusion Equations
Vitoriano Ruas, Antonio Brasil Jr., Paulo Trales
Japan J. Indust. Appl. Math. 26(1): 65-91 (February 2009).


An explicit scheme for time-dependent convection-diffusion problems is presented. It is shown that convenient bounds for the time step value ensure $L^{\infty}$ stability, in both space and time, for piecewise linear finite element discretizations in any space dimension. Convergence results in the same sense are also demonstrated under certain conditions. Numerical results certify the good performance of the scheme.


Download Citation

Vitoriano Ruas. Antonio Brasil Jr.. Paulo Trales. "An Explicit Method for Convection-Diffusion Equations." Japan J. Indust. Appl. Math. 26 (1) 65 - 91, February 2009.


Published: February 2009
First available in Project Euclid: 5 June 2009

zbMATH: 1177.65131
MathSciNet: MR2518629

Keywords: Convection , diffusion , explicit , finite elements , Péclet number , Stable , time-dependent

Rights: Copyright © 2009 The Japan Society for Industrial and Applied Mathematics

Vol.26 • No. 1 • February 2009
Back to Top